| Model Number |
M00583050 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/08/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During the procedure mid sphincterotomy, the cutting wire broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: medical device problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned hydratome rx 44 was analyzed, and a visual evaluation noted that the cutting wire was broken and kinked.Additionally, the distal tip of pebax of the returned hydra jagwire was in good condition.The device was observed under magnification and the cutting wire was blackened, and kinked from the proximal pierced hole.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken and kinked.Based on the condition of the device, the problem found could have been generated if there was contact between the device and the scope during energization, or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity, which can cause a premature cutting wire fatigue, leading to a break.Once the cutting wire breaks, any attempt to remove the device from the scope can lead to the broken section of the cutting wire hitting the working channel of the scope causing a kink.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used in the duodenum during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2022.During the procedure mid sphincterotomy, the cutting wire broke.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.